MAUDE Adverse Event Report: LIVANOVA USA INC VASCULAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

LIVANOVA USA INC VASCULAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number VC17
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information has been provided.The complained device has been requested but not yet received.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova has been informed that, at the end of a procedure, while trying to remove endoscopic vein harvesting system endoscopic vein harvesting system vc17 from the patients leg incision, the tip broke off in the patient.The piece was removed and nothing left in patient.The procedure was completed as planned.There is not report of any patient injury.
 
Additional Manufacturer Narrative
The returned device vascuclear was inspected and the tips found to be damaged and non-functional.The plastic tip that cover the blade of the device was broken off.The investigation confirmed the reported condition.The subassembly of the claimed item is manufactured by a livanova¿s supplier.This failure is determined to likely have been originated from the supplier's manufacturing process.The supplier has been made aware of the reported event.Frequency of this type of event is low (remote).No other corrective action will be undertaken.A review of the dhr did not identify any deviation or non-conformity relevant with the case.Livanova will keep monitoring the market.

Brand Name
VASCULAR PRECISION BIPOLAR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
MDR Report Key8674497
Report Number1718850-2019-00010
Device Sequence Number11355944
Product Code GEI
UDI-Device Identifier00803622132384
UDI-Public(01)00803622132384(240)VC17(17)220131(10)1902200214
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberVC17
Device Lot Number1902200214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1